MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 1-2 13MM; PROSTHSIS,KNEE,PATLLOFMOROTIBIAL,SMI-CNSTRAIND,CMNTD,POLYMR/MTAL/POLYMR

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 1-2 13MM; PROSTHSIS,KNEE,PATLLOFMOROTIBIAL,SMI-CNSTRAIND,CMNTD,POLYMR/MTAL/POLYMR
Catalog Number 71453203
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Information (3190)
Date of Event 02/19/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery needed to be performed due to the legion insert being disassociated from the baseplate.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A clinical analysis indicates based on the available information and the product analysis, the exact root cause of the insert disassociation/instability cannot be concluded.Should any relevant clinical/medical information become available this complaint can be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.
 
Event or Problem Description
As updated by customer, patient is not willing to have the revision surgery.
 
Additional Manufacturer Narrative
The associated legion ps high flexion insert and genesis ii tibial baseplate were returned and evaluated.A lab analysis conducted during this investigation noted that burnishing and scratches on the tibia baseplate and insert where they meet are likely caused by repeated motion between them.The locking mechanism on the insert is deformed, likely due to removal.The exact cause of dislocation could not be determined, based on the results of this investigation.A dimensional evaluation was attempted on the insert; the damage/deformation at several features of the poly insert would not allow for accurate measurement.The tibia baseplate measures to be within specification.Our investigation including a review of complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
LGN PS HIGH FLEX XLPE SZ 1-2 13MM
Common Device Name
PROSTHSIS,KNEE,PATLLOFMOROTIBIAL,SMI-CNSTRAIND,CMNTD,POLYMR/MTAL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7312255
Report Number1020279-2018-00260
Device Sequence Number2273473
Product Code JWH
UDI-Device Identifier00885556034804
UDI-Public00885556034804
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/15/2024
Device Catalogue Number71453203
Device Lot Number14GT44223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2018
Initial Date Received by Manufacturer 02/19/2018
Supplement Date Received by Manufacturer02/19/2018
10/28/2018
Initial Report FDA Received Date03/03/2018
Supplement Report FDA Received Date04/17/2018
11/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;